Florida, 2007

Lightning Strike in Florida, June 19, 2007

June 19, 2007 · NWS JAX · 1 event in 1 county or zone

Convection that resulted from the sea breezes and energy and moisture associated with flow in advance of an approaching upper level trough caused scattered storms across the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Convection that resulted from the sea breezes and energy and moisture associated with flow in advance of an approaching upper level trough caused scattered storms across the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:15 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 19, 1:15 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT TUE JUN 19 2007

.SHORT TERM...LEADING SHORTWAVE TROUGH IS CURRENTLY POSITIONED
FROM COASTAL SOUTHEAST GEORGIA TO SUWANNEE VALLEY REGION OF
NORTHEAST FLORIDA...WITH DOPPLER RADARS INDICATING SCATTERED LIGHT
TO MODERATE SHOWERS ALONG AND PRECEDING THIS FEATURE. NO LIGHTNING
STRIKES YET...BUT CONDITIONS ARE BECOMING OPTIMAL FOR THUNDERSTORM
DEVELOPMENT WITH TEMPS CLIMBING INTO THE UPPER 80S AND DEWPOINT
VALUES IN THE LOWER TO MID 70S. LEADING SHORTWAVE TROUGH WILL
LIKELY PUSH OFFSHORE BY LATE AFTERNOON/EARLY EVENING WITH NEXT
FEATURE ENTERING OUR WESTERN-MOST ZONES AROUND THE SAME TIME.

INCLEMENT WEATHER IS EXPECTED TONIGHT THROUGH WEDNESDAY AS DISTURBANCES
ALOFT CONTINUE TO TRAVERSE THE REGION...WITH A LOW-LEVEL LOW POSSIBLY
DEVELOPING OVER ALABAMA/GEORGIA TONIGHT MIGRATING SOUTHEAST AND
DOMINATING OUR WEATHER ON WEDNESDAY. IN FACT...WEDNESDAY COULD BE AN
ACTIVE WEATHER DAY WITH MYRIAD INGREDIENTS COMING TOGETHER...INCLUDING
AFOREMENTIONED DISTURBANCES AND LOW-LEVEL LOW...DEEP TROPICAL MOISTURE...
AND VERY UNSTABLE ATMOSPHERE. THESE INGREDIENTS WILL LIKELY BRING NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS JAX CWA...WITH STRONG
TO SEVERE THUNDERSTORMS POSSIBLE FOR AREAS MAINLY SOUTH OF DEVELOPING
SURFACE LOW. AT THIS TIME...THESE STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED ACROSS NORTHEAST FLORIDA AND ESPECIALLY FOR AREAS SOUTH
OF I-10 CORRIDOR. LOCALIZED HEAVY RAINFALL WILL ALSO BE A CONCERN
DUE TO DEEP TROPICAL MOISTURE IN PLACE WITH POSSIBLE TRAINING OF
SHOWERS AND THUNDERSTORMS.

RAIN CHANCES ARE FORECAST TO DECREASE FROM THE NORTHWEST WEDNESDAY
NIGHT THROUGH FRIDAY WITH UPPER TROUGH AND ATTENDANT LOW-LEVEL
FEATURES ADVANCING OFFSHORE...WITH NORTHERLY WINDS ON BACK SIDE OF
THESE FEATURES FILTERING IN DRIER AIR.

.LONG TERM...
SAT...A WEAKENING LOW-LEVEL LOW WILL LIKELY HOLD OFF THE NORTHEAST
FLORIDA COASTLINE...WITH A TRAILING FRONTAL BOUNDARY EXTENDING
OVER THE NORTHERN FLORIDA PENINSULA. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY FOCUS ALONG THIS FRONTAL BOUNDARY...THUS
HAVE INCLUDED A S-N DISTRIBUTION OF POPS ACROSS JAX CWA...RANGING
FROM AROUND 40 PERCENT FOR AREAS GENERALLY ALONG AND SOUTH OF A
SGJ-GNV LINE TO 10-20 PERCENT ACROSS THE EXTREME NORTHWEST PORTION
OF JAX CWA (IN INTERIOR SOUTHEAST GEORGIA).

SUN...WITH LACK OF SYNOPTIC SCALE FEATURES...AFTERNOON CONVECTION
WILL LIKELY INITIATE ALONG THE SEA-BREEZES. THE ATMOSPHERE IS
FORECAST TO BECOME LESS MOIST...THUS WILL MAINTAIN LOWER POPS...
RANGING FROM 30-40 PERCENT SOUTH OF A SGJ-GNV LINE...TO NIL POPS
ACROSS MOST OF SOUTHEAST GEORGIA.

MON AND TUE...HIGH PRESSURE IS FORECAST TO STRENGTHEN OVER THE
WESTERN ATLANTIC...WITH RIDGE EXTENDING WEST ACROSS THE FLORIDA
PENINSULA AND INTO THE GULF OF MEXICO. SOUTHERLY FLOW AROUND
WESTERN EXTENSION OF THIS FEATURE WILL INCREASE ATMOSPHERIC
MOISTURE. THERE STILL APPEARS TO BE A LACK OF SYNOPTIC SCALE
FEATURES...THUS DEVELOPMENT WILL BE DIURNALLY DRIVEN AND GENERALLY
FOCUS ALONG THE SEA BREEZES. WILL INCREASE POPS EACH DAY DUE TO
THIS MOISTURE SURGE.

&&

.HYDROLOGY...
PRECIPITATION ESTIMATES NEXT 48 HRS EXPECTED TO BE IN THE 1-2 INCH
RANGE WITH LOCALLY HIGHER AMOUNTS. TEMPORARILY FLOODING OF LYING
AREAS IS EXPECTED BUT THESE RAINS WILL BE WELCOME RELIEVE FROM THE
DROUGHT OVER THE FORECAST AREA.

&&

.AVIATION...SCATTERED THUNDERSTORMS BEGINNING TO ERUPT ACROSS THE
FORECAST AREA AS THIN SPOTS IN OVERCAST HELPING TO PROVIDE HEATING.
EXPECT SCATTERED STORMS TO CONTINUE THROUGH 00Z AS SHORT WAVE PUSHES
THROUGH AREA AND HAVE INCLUDED TEMPO GROUPS AT ALL TAF SITES BETWEEN
20Z-24Z. CONDITIONS GRADUALLY IMPROVING THIS EVE AND HAVE SHOWERS IN
THE VICINITY.

&&

.MARINE...LOW PRESSURE FORECAST TO GRADUALLY DEEPEN AND DROP SE
ACROSS THE WATERS THURSDAY AND THEN STALL OUT AND WEAKEN FRIDAY.
HAVE NOT GONE AS DEEP WITH THE LOW AS THE GFS BUT EVEN AFTER
BLENDING GFS WITH THE MUCH WEAKER NAM STILL GET POSSIBLE SMALL CRAFT
ADVISORY CONDITIONS ACROSS THE SE GA WATERS THURSDAY AND WILL DO A
NORTH SOUTH SPLIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  87  69  91 /  50  70  40  10
SSI  75  85  73  86 /  50  70  50  30
JAX  73  87  71  89 /  40  70  50  40
SGJ  74  87  73  87 /  30  60  50  50
GNV  72  87  70  91 /  30  70  40  40
OCF  71  87  71  90 /  30  60  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

ZAPPE/PETERSON/WALKER
Hazardous weather outlook, Jun 19, 4:47 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 AM EDT TUE JUN 19 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200938-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
547 AM EDT TUE JUN 19 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS. THE BEST RAIN CHANCES TODAY
WILL BE OVER SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA AS AN
UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. THE STRONGEST STORMS
WILL BE ACCOMPANIED BY STRONG GUSTY WINDS TO 50 MPH...SMALL HAIL AND
FREQUENT LIGHTNING. RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF
WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...ISOLATED SEVERE STORMS POSSIBLE ON WEDNESDAY...

ON WEDNESDAY...A COLD FRONT AND LOW PRESSURE SYSTEM WILL MOVE
INTO THE AREA...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS. A
FEW STORMS WILL BE STRONG TO POSSIBLY SEVERE WITH STRONG GUSTY
WINDS...FREQUENT LIGHTNING...AND HAIL THE MAIN CONCERNS. IN
ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...IF
WARNINGS ARE ISSUED SPOTTERS ARE REQUESTED TO SELF-ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Special weather statement, Jun 19, 1:52 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT TUE JUN 19 2007

FLZ033-191900-
ST. JOHNS-
252 PM EDT TUE JUN 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST.
JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 300 PM EDT...

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS BETWEEN PALM VALLEY AND SOUTH PONTE VEDRA BEACH...
MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL LIKELY PUSH
OFFSHORE AROUND 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 19, 2:09 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT TUE JUN 19 2007

FLZ033-191945-
ST. JOHNS-
309 PM EDT TUE JUN 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST ST.
JOHNS COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF GUANA RIVER STATE
PARK...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND SOUTH PONTE VEDRA BEACH...PALM VALLEY...AND
SAWGRASS THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jun 19, 2:31 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT TUE JUN 19 2007

FLZ025-033-192015-
DUVAL-ST. JOHNS-
331 PM EDT TUE JUN 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...

AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF MANDARIN...MOVING
EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
MANDARIN...FRUIT COVE...UNF...BAYARD...DURBIN...PONTE VEDRA
BEACH...SAWGRASS...PALM VALLEY...SOUTH PONTE VEDRA BEACH AND GUANA
RIVER STATE PARK THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Local storm report, Jun 19, 2:50 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 W FLAGLER BEACH       29.47N 81.18W
06/19/2007  E0.25 INCH       FLAGLER            FL   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED AT SEMINOLE WOODS.

&&

PP
Special weather statement, Jun 19, 3:10 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT TUE JUN 19 2007

FLZ037-192100-
PUTNAM-
410 PM EDT TUE JUN 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...

AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SATSUMA...OR 6
MILES WEST OF POMONA PARK...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...POMONA
PARK...SAN MATEO...LAKE COMO AND EAST PALATKA THROUGH 500 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Jun 19, 3:12 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT TUE JUN 19 2007

FLZ033-038-192100-
FLAGLER-ST. JOHNS-
412 PM EDT TUE JUN 19 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER
AND ST. JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF ANDALUSIA....NEAR ST.
AUGUSTINE SHORES AND NEAR BAKERSVILLE. THE STORMS ARE MOVING EAST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SPUDS...ELKTON...ESPANOLA...SAINT AUGUSTINE SHORES...DUPONT CENTER
AND BUTLER BEACH THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA

The radar

The Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Flagler

When
June 19, 3:43 PM EST
Where
Flagler County, 1.51 mi NNE of Mantanzas
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
29.570, -81.210

A lightning strike caused major damage to a home in Seminole Woods, a subdivision in Palm Coast. A radio antenna and dish were destroyed. Some stucco was removed from the side of the home and numerous holes were noted in the roof. Most of the electronic equipment in the home was inoperable after the strike. The damage amount is an estimate.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42414.